I have been on Lupron injection and Casodex for 3 months. My initial PSA was 9.7, my stage is t3aN0M0, I am awaiting Proton treatment at Tsukuba in Japan. My first blood test after 3 months on these meds showed PSA .09 ; slightly elevated liver (forget which one exactly, but a 50 when top normal range is 45); cholesterol 255 LDL, higher than last t test several years a go. Bone density, in normal range but low in spine area.
What does the low PSA # tell you? Does this mean the chance of metastasize is low? Any other comments on the ther numbers? I just turned 55, 200 lbs jog regularly albeit very slow. Am having hot flashes, some extra fatigue and redness in my eyes. I have been on an SSRI (remeron) for headaches for 10 yrs. 15 mg usually before bed, original prescription was for 60 mg. but I never take that much occasionally 30 mg.
I aim for a PSA of less than 0.01 ng/ml. If a patient’s PSA stops falling above that goal, I interpret that as indicating the presence of a portion of cancer cells resistant to treatment. In that case, we would intensify treatment. We may increase Casodex or switch to low dose ketoconazole. You mention a minor elevation of liver enzymes. Pure antiandrogens, like Eulexin or Casodex, can cause liver injury. Several years ago, two papers were published indicating that ursodiol would lower the risk of liver injury. This led us to add ursodiol 300 mg twice a day to Casodex in most patients. Since we made that change, liver damage from Casodex has become rare. You mention low bone density in the spine. I would hope you are already on treatment to prevent bone loss? If not, then you should 1) test your vitamin D level and correct any vitamin D deficiency, 2) start either a bisphosphonate like Fosamax or 3) discuss low dose transdermal estradiol with your physician. I do not know what units are used to measure LDL cholesterol in Japan, but a value of 255 in the USA would place you at a severe risk for heart disease. Add to this the risk posed by hormonal therapy and you would need to treat that very aggressively. Again, because the units of measure may be different in Japan, I suggest you review this with your physician.